Janvier, Alberta: On July 12th, 2017, at 11:00 AM, a Wood Buffalo RCMP member was making routine patrols through the community of Janvier.
The officer was flagged down and asked to assist with an unconscious, 25 year old, individual who was barely breathing, turning blue, with only a faint pulse detected. The officer administered two doses of Naloxone, and within minutes, the individual regained consciousness and was able to interact with the people assisting. The individual was transported to the hospital via the ambulance, which had been called prior to the officer being flagged down to assist.
The drug that the individual had taken is believed to be oxycodone, although that has not been confirmed.
All Wood Buffalo RCMP members are equipt with Naloxone. Naloxone is an opioid antagonist which reverses the effects of fentanyl and other opioids, such as oxycodone, until the patient can be transported to the hospital for further treatment.
If you suspect that an individual has overdosed on any drug, immediately call 911 for assistance.
Wood Buffalo RCMP
Changes to Facebook means fewer people now see our posts. Please help spread the word by "sharing" our reports on your social media accounts.